• After 14 founds of still experiencing Chemo Side Effects 3 weeks later, is this usual, has anybody experienced this?

    Asked by rlclark93654 on Wednesday, May 22, 2013

    After 14 founds of still experiencing Chemo Side Effects 3 weeks later, is this usual, has anybody experienced this?

    8 Answers from the Community

    8 answers
    • SueRae1's Avatar
      SueRae1 (Best Answer!)

      Because to chemo is a systemic cure, it effects every part of your body, not just the cancer, and the side effects, though they lessen, can linger for a long time. You immune system will be suppressed for months after treatment ends. You do not mention what side effects your are experiencing, speak to your oncology team about the specifics as they know you and your treatment plan the best, and will be able to help you mitigate the effects you are experiencing

      over 3 years ago
    • gwendolyn's Avatar

      Yes, in fact I think I "bottomed out" two or three weeks after chemo ended. After that, I felt better, slowly but surely.

      over 3 years ago
    • SandiD's Avatar

      Yes! It took me a couple of months to feel better!

      over 3 years ago
    • JennyMiller's Avatar

      I was told that it takes at least 6 months for your system to be free of the chemo effects. I would agree. It has been a year since my last chemo and I will still get a "couch day" now and then but I think everyone has those especially as we get older. I wish you the best.

      over 3 years ago
    • MillieS's Avatar

      It takes time but you will feel better. Hugs

      over 3 years ago
    • jad's Avatar

      I'm 4 months post-chemo and yes, occasionally I get a little surprise.
      Mainly, the peripheral neuropathy I experienced may be permanent, but at least it has diminished so that I'm barely conscious of it most of the time.

      Another side effect is a keener awareness of what others (especially younger than me) go through and a much deeper sense of compassion and appreciation of life.

      over 3 years ago
    • Power's Avatar

      Hi, everyone's journey is different with the treatment of how our body reacts to the treatment. It made a year this month that i completed my treatment and I still have side effects and feel funny at times. I continue to have problems with my feet and my are that I had the lymnodes removed from. But ,I Thank God for life

      over 3 years ago
    • itsjustme736's Avatar

      Everyone chemo treatment is different if will take a little while to ajust but make sure that when someting seem different to call your Dr. to make sure

      over 3 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more breast cancer questions.  Also, don't forget to check out our Breast Cancer page.